Hi Everyone, I started having extreeme acid and heart burn with bloating and pain about 3 months ago. After having an endoscopy the Dr. foung excess bile in my stomach that he felt was causing my pain. He put me on colestipol(sp?) It worked right away and I felt great for about 2 weeks. I started to get very constipated so the Dr. lowered my dose by 1/2 a pill. My symptoms returned with in a day and worse than ever. I went back to the original dose but have not been able to get this back under control. Has anyone else out there delt with this?? Any info. would be very helpful!
Thanks so much
Original Post
I would think it would make sense to take the dose that deals with the symptom, and take laxatives if necessary to counteract the constipating effect.

This sounds like bile reflux (not to be confused with acid reflux). Bile is excreted from your gallbladder through the common bile duct into your duodenum in response to a meal. This is past your stomach, so it should not actually be getting into your stomach. The pyloric valve between the stomach and the duodenum is supposed to prevent reflux of bile and pancreatic enzymes, but it can be damaged. Typically, this is by a peptic ulcer, gallbladder surgery, or gastric bypass surgery.

This is not something associated with j-pouch surgery, but upper GI problems are not too uncommon with a UC diagnosis.

Here is a link to more information:
http://www.mayoclinic.com/health/bile-reflux/DS00651/

Hope this settles down for you. Sounds terrible.

Jan Smiler

Add Reply

Likes (0)
Post
Copyright © 2019 The J-Pouch Group. All rights reserved.
×
×
×
×